Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 207, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 8, 2015, 7:33 PM CDT for Deaf Smith County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2015, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 8, 2015, 8:16 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 2619 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:50 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 8, 6:50 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 650 PM CDT SAT AUG 8 2015 .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE NEXT 24 HOURS AT ALL TAF SITES. A FEW THUNDERSTORMS MAY IMPACT THE TAF SITES TONIGHT...WITH HIGHEST CONFIDENCE AT KDHT AND KGUY AT THIS TIME. LOCALLY GUSTY WINDS AND LOWER CEILINGS COULD ACCOMPANY ANY HEAVY STORMS. OTHERWISE...GENERALLY SOUTHERLY WINDS AT KAMA...AND WINDS BECOMING WESTERLY TO NORTHWESTERLY OVERNIGHT AT KDHT AND KGUY THROUGH EARLY MORNING HOURS. NF && .PREV DISCUSSION... /ISSUED 421 PM CDT SAT AUG 8 2015/ DISCUSSION... THE FOCUS OF THE FORECAST REMAINS ON THE MEANDERING HIGH PRESSURE RIDGE CURRENTLY OVER CENTRAL TEXAS AND SUBTLE SHORTWAVES CIRCULATING ON THE OUTER PERIPHERY. A SLIGHTLY BETTER DEFINED SHORTWAVE OVER WESTERN NEW MEXICO IS EXPECTED TO CONTINUE ITS NORTHEAST TRACK AND BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE BETTER PART OF THE PANHANDLES THIS AFTERNOON AND OVERNIGHT TONIGHT. REGIONAL RADAR MOSAIC SHOWS THESE STORMS HAVE ALREADY BEGUN TO FORM ACROSS EASTERN NEW MEXICO AND SOUTHEASTERN COLORADO. AS THESE STORMS MOVE INTO THE WESTERN PANHANDLES WE COULD SEE PERIODS OF BRIEF HEAVY RAIN. MODERATE INSTABILITY IN THE 2000-3000 J/KG RANGE AND MARGINAL DEEP LAYER SHEAR OF 15 TO 25 KT COULD ALLOW SOME OF THESE STORMS TO BECOME STRONG TO MARGINALLY SEVERE. THE MAIN HAZARDS WOULD BE HAIL AND DAMAGING WIND GUSTS. THESE STORMS SHOULD DIMINISH LATE TONIGHT. SUNDAY THROUGH TUESDAY REMAINS THE PORTION OF THE FORECAST WITH THE HIGHEST PRECIP CHANCES. THE UPPER RIDGE DIVES FURTHER SOUTH AND WEAKENS TO ALLOW A WEAK COLD FRONT TO SLIDE THROUGH THE PANHANDLES LATE SUNDAY NIGHT AND INTO MONDAY MORNING. ONCE AGAIN THERE WILL BE A CHANCE FOR A STRONG TO MARGINALLY SEVERE STORM DURING THIS PERIOD HOWEVER, THE MAIN CONCERN WILL BE FOR HEAVY RAIN LEADING TO FLOODING. THE HEAVIEST RAIN AMOUNTS ARE EXPECTED TO BE ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE. THESE AMOUNTS COULD RANGE FROM A HALF INCH UP TO AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAJORITY OF THIS SHOULD FALL MAINLY BETWEEN NOON SUNDAY AND MIDNIGHT MONDAY. THE SOUTHERN TEXAS PANHANDLE COULD SEE AMOUNTS UP TO A HALF AN INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE MAJORITY OF THIS RAIN SHOULD FALL MAINLY BETWEEN 6 PM SUNDAY THROUGH 6 AM MONDAY. THERE COULD BE SOME LINGERING RAIN INTO MONDAY DAYTIME MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE BUT THE HEAVIEST AMOUNTS SHOULD BE DURING THE OVERNIGHT HOURS. LATE MONDAY NIGHT INTO TUESDAY...A STRONGER SHORTWAVE IS FORECAST TO ROUND THE PERIPHERY OF THE RIDGE, AS IT BUILDS BACK TO THE NORTH, TO BRING ANOTHER ROUND OF HEAVY RAIN TO THE PANHANDLES. THE LATEST MODELS SHOW THIS ROUND SHOULD MAINLY AFFECT THE NORTHERN TEXAS AND OKLAHOMA PANHANDLES. THE GFS IS THE MOST GENEROUS WITH PRECIP AMOUNTS, 2 TO 3 INCHES WITH THIS ROUND, WHERE AS THE ECMWF HAS A WIDE SWATH OF AROUND 1 INCHES TOTALS FOR THIS ROUND. AGAIN THE HEAVIEST AMOUNTS WITH THIS ROUND WOULD BE DURING THE OVERNIGHT HOURS AS THE LOW LEVEL JET RAMPS UP. HAVE INCREASED QPF AMOUNTS IN THIS AREA, BUT IF THE TREND CONTINUES A FLASH FLOOD WATCH MAY BE NEEDED WITH LATER FORECAST PACKAGES. WEDNESDAY THROUGH FRIDAY...THE HIGH MOVES BACK OVER US BEFORE SHIFTING FURTHER WEST. THIS WOULD RETURN THE PANHANDLES BACK TO A NORTHWEST FLOW REGIME AND ALLOW DISCRETE SHORTWAVES WITHIN THE FLOW TO SPARK OFF AND ON STORMS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 6/18
Hazardous weather outlook, Aug 8, 3:38 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT SAT AUG 8 2015 OKZ001>003-TXZ001>020-090845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 338 PM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND NORTHERN HALF OF THE TEXAS PANHANDLE THROUGH THIS EVENING. SOME STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WIND GUSTS...SMALL HAIL...AND HEAVY RAIN BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND NORTHWESTERN TWO- THIRDS OF THE TEXAS PANHANDLE MAINLY IN THE LATE AFTERNOON AND EVENING PERIODS EACH DAY EARLY IN THE WEEK. SOME STRONG THUNDERSTORMS WILL PRODUCE GUSTY WINDS TO 50 MPH...SMALL HAIL AND VERY HEAVY RAINFALL AND AN ISOLATED SEVERE IS ALSO POSSIBLE. THE HEAVY RAIN PRODUCED BY THESE STORMS COULD LEAD TO FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 7:06 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT SAT AUG 8 2015
TXZ016-090045-
DEAF SMITH TX-
706 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEAF SMITH COUNTY
UNTIL 745 PM CDT...
AT 704 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BOOTLEG...OR 11 MILES NORTHWEST OF FRIONA...MOVING NORTHEAST AT 15
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIMMS AND BOOTLEG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3482 10304 3515 10283 3490 10234 3475 10259
3475 10304
TIME...MOT...LOC 0004Z 217DEG 14KT 3476 10287
NFThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:06 PM CDT | Special Weather Statement | AMA | Deaf Smith | 39 min |
| Aug 8, 8:38 PM CDT | Special Weather Statement | AMA | Dallam | 52 min |
| Aug 8, 9:23 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 52 min |
| Aug 8, 10:10 PM CDT | Special Weather Statement | AMA | Sherman | 50 min |
| Aug 8, 11:44 PM CDT | Special Weather Statement | AMA | Hansford | 46 min |
| Aug 9, 2:01 AM CDT | Flash Flood Warning | AMA | Potter, Randall | 3 hr |
| Aug 9, 5:31 PM CDT | Special Weather Statement | AMA | Hemphill | 29 min |
| Aug 9, 5:54 PM CDT | Special Weather Statement | AMA | Armstrong | 51 min |
| Aug 9, 6:33 PM CDT | Special Weather Statement | AMA | Hemphill | 57 min |
| Aug 8, 10:59 PM CDT | Special Weather Statement | AMA | Texas | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.